Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 59, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2023, 2:20 PM EDT for Nantucket County, Massachusetts. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2023, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 13, 2023, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Nantucket County, MA
The radar
The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
142
WUUS51 KBOX 131820
SVRBOX
MAC019-131900-
/O.NEW.KBOX.SV.W.0059.230813T1820Z-230813T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
220 PM EDT Sun Aug 13 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Nantucket County in southeastern Massachusetts...
* Until 300 PM EDT.
* At 219 PM EDT, a severe thunderstorm was located 8 miles west of
Nantucket, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nantucket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4124 6994 4124 6995 4122 7013 4129 7030
4130 7031 4136 7033 4132 7012 4139 7007
4142 7004 4129 6994
TIME...MOT...LOC 1819Z 259DEG 31KT 4131 7023
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KS1 follow-up statement
867
WWUS51 KBOX 131845
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
245 PM EDT Sun Aug 13 2023
MAC019-131900-
/O.CON.KBOX.SV.W.0059.000000T0000Z-230813T1900Z/
Nantucket MA-
245 PM EDT Sun Aug 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NANTUCKET COUNTY...
At 245 PM EDT, a severe thunderstorm was located 8 miles northeast of
Nantucket, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nantucket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4124 6994 4124 6995 4122 7013 4129 7030
4130 7031 4136 7033 4132 7012 4139 7007
4142 7004 4129 6994
TIME...MOT...LOC 1845Z 259DEG 31KT 4135 6993
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:41 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 13, 1:41 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 141 PM EDT Sun Aug 13 2023 .SYNOPSIS... An approaching cold front will bring scattered showers and thunderstorms this morning, then drier conditions developing this afternoon. Dry weather lasts through Monday, then another round of showers and a few thunderstorms is expected Monday night into Tuesday. The biggest threat at this time appears to be heavy rain. Drying out Wednesday and Thursday then the risk for showers return Thursday night into Friday with a frontal passage. Mainly dry next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1125 AM Update: A couple of supercell thunderstorms over the southern outer ocean waters south of Block Island will continue to pose a near-term risk for mariners and may get near Nantucket toward noontime. These are especially intense and (fortunately) are not over land but will still pose a considerable risk to vessels south of MVY/ACK/BID. See recent SMWs issued for these two cells. Otherwise, skies have started to clear out with a deepening PBL resulting in cloud bases starting to rise a bit. Should be an overall dry period for at least a few hrs late this morning into early afternoon. The forecast challenge/question for this afternoon is if additional and/or re-developing thunderstorms are possible. The most significant deterrent to that risk is the huge area of dry air aloft seen on water vapor imagery across a good chunk of the Northeast. However, also seen on water vapor imagery is an mid/upper level cloud streak seen over the shore of Lake Ontario, probably indicative of another subtle shortwave disturbance and related jetstreak aloft. This seems to be helping to spawn convective showers of limited vertical depth per regional composite radar northwest of Albany NY and on northeast into portions of northern NH/VT, associated with a cold front moving through central NY. Given the dry air aloft, MLCAPE probably is a better choice to sample how much instability we may see today. With a few more hours of rather good diurnal heating, MLCAPE values reach into the 1000 J/kg range across Tolland and Worcester Counties to as much as 2000 J/kg along eastern MA and RI areas. Thus a potential for at least isolated t-storms along the front moving in between 2 to 8 PM. The dry air aloft is a significant limitation to deeper convection and may stunt how deep storms may get, and the coverage of them, but given the kinematic/shear profile (a straight hodograph), a few storms may become strong to severe if storms indeed can materialize/fight through the drier air aloft. What may transpire in a worst case is that storms increase in intensity as they move into the higher progged- instability air later this afternoon across the North Shore, Metrowest/Greater Boston on southward into RI and SE MA. Did include a mention of isolated t-storms with gusty winds and small hail during the 18-23z timeframe. Will continue to monitor trends but thinking t-storm coverage may not be any worse than isolated. Previous discussion: Today An unsettled start today with scattered showers and thunderstorms trailing a surface warm front lifting northeast. Synoptic forcing with this system is weak, so despite decent instability and strong deep-layer shear, we're not anticipating a widespread severe weather event. Nonetheless, there is enough instability and lift to support a few showers and thunderstorms with one or two strong thunderstorms capable of producing gusty winds possible. The window for strong storms across the interior will be essentially between now and 8am. Thereafter, the associated dry slot will begin edging into the region making it difficult for further convection to develop. The threat may linger a bit longer over the south coast, Cape, and Islands where robust instability will develop by mid-morning. CAMs/HREF guidance are insistent on most of the action being focused over this area. The main threats with storms will be heavy downpours, lightning, and potentially gusty winds. Despite the unsettled start to the day We should begin to see some clearing, especially across the interior no later than early afternoon as a drier air mass edges in from the west. Thus, most locations across interior southern New England should salvage a decent Sunday afternoon with a mix of sun and clouds and seasonable high temps in the low 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight and Tomorrow West/northwesterly flow behind an exiting cold front will usher cooler and drier air over southern New England tonight. Dewpoints drop to more comfortable levels in the upper 50s to low 60s with overnight low temps falling to the low to mid 60s. No significant weather forecast over night, just modest westerly winds around 10 mph. Quiet weather carries into Monday. Temperatures will be seasonable in the upper 70s to low 80s region wide. We should see plenty of sunshine in the morning, but steep lapse rates and modest low-level moisture will support some diurnal cu developing by the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Increasing risk for showers and a few t-storms Mon night into Tue. Heavy rainfall is the main threat * Mainly dry and seasonable Wed/Thu * Chance of showers Fri, then mainly dry next weekend Monday night into Tuesday night... Fairly potent mid level wave and surface low moves across the Gt Lakes Mon night with warm front south of New Eng. A surge of anomalous PWATs over 2 inches will lift northward into SNE as a shortwave tracks across SNE leading to increasing risk of showers Mon night and perhaps an isolated t-storm, although surface and elevated instability is confined south of New Eng Mon night. Forecast confidence diminishes Tue regarding heavy rainfall and severe threat. Gt Lakes mid level wave weakens and lifts NE Tue into Tue night tracking to the north and west where best forcing expected. Forecast guidance suggesting warm front may get stuck near or south of the coast which will limit instability and severe weather risk. The potential for localized heavy rainfall appears to be the primary risk Mon night into Tue evening as PWATs exceed 2 inches with modest forcing from shortwave Mon night and right entrance region of approaching upper jet Tue into Tue night. The column will be drying from west to east after 00z Wed so rainfall risk diminishes overnight Tue night. Highs will likely remain in the 70s Tue if warm front remains to the south with easterly flow across SNE. Wednesday into Friday... Looks mainly dry Wed-Thu although can't rule out a spot shower Wed as the mid level trough moves through. Then next upstream trough approaches from the west and moves though Friday which will bring chance of showers Thu night into Fri. Timing and amplitude differences exist with the guidance which will impact timing of when showers exit Fri. Near seasonable temps. Next weekend... Mainly dry conditions but considerable uncertainty with how far north and east the central US subtropical ridge builds which will impact temps next weekend. GFS is most aggressive with ridge building into the NE with increasing heat by Sunday, while ECMWF keeps the ridge suppressed with polar jet across New Eng keeping heat to the south. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18Z TAF Update: Through 00z Monday: High confidence. Severe t-storms still in the waters south of MVY/ACK will pose a TSRA risk for ACK thru 20z, with VCTS for FMH and ACK for same timeframe. Elsewhere, generally VFR. However watching some shallow- depth SHRA across western MA and near BDL; will include VCSH for now for most of the central and eastern airports, but may have to opt for VCTS/TEMPO TSRA if storms can strengthen further as they move east into a more unstable setting. TSRA development still isn't set in stone but risk increases in the 20-23z window. S/SW winds around 10 kt become WSW to W around 10 kt or less late. Tonight and Monday: High confidence. VFR, with increasing covg of mid to high clouds. W/WSW winds 10 kt or less. Monday Night: Moderate confidence. VFR early, though deterioration to sub-VFR with another round of SHRA/TSRA after 03z. Some storms may become strong. Confidence in timing and strength of storms is pretty low and that may need later refining. WSW winds become S/SE and increase to around 10-12 kt. KBOS TAF...High confidence in TAF. VFR with S/SW winds. Possible TS around 20-22z but not a sure bet. Will reassess and include mention if looks more apparent. Wind shift to W 23-01z. KBDL TAF...High Confidence. VFR should prevail. Low risk for VCSH/VCTS 18-21z. Windshift to W around 21-22z. TAF Outlook /Monday Night through Thursday/... Monday Night: Mainly VFR, with local MVFR possible. SHRA likely, isolated TSRA. Tuesday: MVFR/IFR conditions possible. Breezy. SHRA likely, isolated TSRA. Tuesday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Wednesday through Thursday: VFR. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today Showers and potentially strong thunderstorms over the south coastal waters to start the day. Clearing expected after 2PM with modest 10 to 15 knot westerly winds. Seas generally 1 to 3 feet. Tonight and Tomorrow Quiet weather across the coastal waters through tomorrow with 10 to 15 knot westerly winds. 1 to 3 foot seas persist. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Chance of rain showers, slight chance of thunderstorms. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Rain showers likely, isolated thunderstorms. Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday Night through Thursday: Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/RM NEAR TERM...Loconto/RM SHORT TERM...RM LONG TERM...KJC AVIATION...Loconto/KP MARINE...Loconto/KP
Hazardous weather outlook, Aug 13, 4:29 AM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 429 AM EDT Sun Aug 13 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-140830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 429 AM EDT Sun Aug 13 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible this morning, mainly near the south coast and in eastern MA. Damaging wind and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-140830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 429 AM EDT Sun Aug 13 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. A few strong thunderstorms with gusty wind and hail are possible this morning, mainly over the south coastal waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 13, 9:09 AM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
909 AM EDT Sun Aug 13 2023
MAZ018>022-131345-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Western Plymouth MA-Barnstable MA-
909 AM EDT Sun Aug 13 2023
...A strong thunderstorm will impact portions of southwestern
Barnstable, southeastern Plymouth and southeastern Bristol Counties
through 945 AM EDT...
At 909 AM EDT, Doppler radar was tracking a strong thunderstorm over
New Bedford, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
New Bedford, Fall River, Plymouth, Dartmouth, Falmouth, Marion,
Middleborough, Wareham, Sandwich, Bourne, Fairhaven, Mashpee, Carver,
Acushnet, Freetown, Mattapoisett, and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4163 7049 4161 7070 4165 7069 4160 7078
4157 7101 4174 7108 4189 7059
TIME...MOT...LOC 1309Z 254DEG 27KT 4168 7096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KSSpecial weather statement, Aug 13, 9:13 AM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
913 AM EDT Sun Aug 13 2023
MAZ020-022-023-131400-
Southern Bristol MA-Dukes MA-Barnstable MA-
913 AM EDT Sun Aug 13 2023
...A strong thunderstorm will impact portions of northern Dukes,
southern Barnstable and southeastern Bristol Counties through 1000 AM
EDT...
At 913 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gosnold, or 9 miles west of Tisbury, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Barnstable, Dartmouth, Falmouth, Brewster, Oak Bluffs, Edgartown,
Tisbury, Aquinnah, Yarmouth, Sandwich, Bourne, Fairhaven, Dennis,
Mashpee, Harwich, West Tisbury, Chilmark, Gosnold, and Hyannis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4166 7007 4151 7058 4142 7050 4133 7086
4138 7077 4145 7073 4139 7090 4147 7095
4151 7082 4155 7086 4149 7096 4155 7100
4164 7071 4155 7085 4152 7082 4152 7080
4155 7071 4165 7068 4178 7015
TIME...MOT...LOC 1313Z 250DEG 37KT 4150 7079
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KSSpecial weather statement, Aug 13, 12:50 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1250 PM EDT Sun Aug 13 2023
CTZ003-MAZ010-011-131730-
Tolland CT-Eastern Hampden MA-Eastern Hampshire MA-
1250 PM EDT Sun Aug 13 2023
...A strong thunderstorm will impact portions of northern Tolland,
south central Hampshire and south central Hampden Counties through
130 PM EDT...
At 1249 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Springfield, moving east at 10 mph.
HAZARD...Very slow moving storms producing rainfall rates as high as
1 inch per hour may result in localized urban and poor
drainage, minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Agawam, West Springfield,
Ludlow, South Hadley, Longmeadow, East Longmeadow, Belchertown,
Wilbraham, Somers, Southwick, Granby, Southampton, and Hampden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4229 7243 4203 7241 4204 7273 4218 7276
TIME...MOT...LOC 1649Z 261DEG 8KT 4211 7265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
KSSpecial weather statement, Aug 13, 1:44 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
144 PM EDT Sun Aug 13 2023
MAZ023-024-131845-
Nantucket MA-Dukes MA-
144 PM EDT Sun Aug 13 2023
...A strong thunderstorm will impact portions of Nantucket and
southeastern Dukes Counties through 245 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Edgartown, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Nantucket and Edgartown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4124 6994 4122 7013 4129 7030 4136 7033
4135 7042 4133 7042 4132 7066 4138 7042
4132 7012 4142 7004 4129 6994
TIME...MOT...LOC 1743Z 254DEG 29KT 4126 7053
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:45 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 13, 5:40 AM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 13, 5:46 AM EDT | Special Weather Statement | BOX | Bristol | 59 min |
| Aug 13, 6:22 AM EDT | Special Weather Statement | BOX | Barnstable, Bristol | 53 min |
| Aug 13, 7:02 AM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 13, 8:04 AM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 13, 8:14 AM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 13, 9:03 AM EDT | Special Marine Warning | BOX | 57 min | |
| Aug 13, 9:09 AM EDT | Special Weather Statement | BOX | Bristol | 36 min |
| Aug 13, 9:13 AM EDT | Special Weather Statement | BOX | Barnstable, Dukes | 47 min |
| Aug 13, 9:16 AM EDT | Special Marine Warning | BOX | 29 min | |
| Aug 13, 9:51 AM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 13, 10:03 AM EDT | Special Marine Warning | BOX | 34 min | |
| Aug 13, 10:32 AM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 13, 10:41 AM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 13, 11:29 AM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 13, 11:42 AM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 13, 12:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 13, 12:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Aug 13, 1:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 13, 1:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Aug 13, 1:44 PM EDT | Special Weather Statement | BOX | Nantucket | 61 min |
| Aug 13, 2:02 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 13, 2:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 13, 2:52 PM EDT | Special Marine Warning | BOX | 68 min | |
| Aug 13, 2:55 PM EDT | Special Weather Statement | BOX | Worcester | 65 min |
| Aug 13, 3:13 PM EDT | Special Weather Statement | BOX | Essex | 47 min |
| Aug 13, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 46 min |
| Aug 13, 4:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 13, 4:29 PM EDT | Special Weather Statement | BOX | Essex | 61 min |
| Aug 13, 4:35 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 40 min |
| Aug 13, 5:08 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Aug 13, 5:26 PM EDT | Special Weather Statement | BOX | Suffolk | 64 min |
| Aug 13, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 65 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.